Hail, Cherokee
- When
- March 15, 2:31 AM CST
- Where
- Cherokee County, 0.59 mi E of Jacksonville Arpt
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 31.870, -95.210
Quarter size hail reported near the Cherokee County Airport.
Robust thunderstorm development began late in the evening on March 14th through the morning hours on March 15th along a dryline from the Hot Springs region southward toward Texarkana and into parts of East Texas. Upper air analysis suggested that low to mid-level winds were not quite as strong as compared to areas farther to the north.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Robust thunderstorm development began late in the evening on March 14th through the morning hours on March 15th along a dryline from the Hot Springs region southward toward Texarkana and into parts of East Texas. Upper air analysis suggested that low to mid-level winds were not quite as strong as compared to areas farther to the north. However, a strengthening low-level jet sampled by KSHV supported 0-1 km storm relative helicity (SRH) on the order of 200-300 m2/s2. Increasing low-level surface moisture and mixed layer CAPE were supportive of a more volatile environment downstream of the developing convection. Discrete to semi-discrete supercells migrated into this air mass with several reports of large hail across East Texas through the early morning hours on March 15th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 15, 2:04 AM CST, 27 minutes earlier.
Area Forecast Discussion National Weather Service Shreveport LA 304 AM CDT Sat Mar 15 2025 ...New UPDATE... .UPDATE... Issued at 300 AM CDT Sat Mar 15 2025 Collaboration call with SPC has resulted in a cancellation of Tornado Watch #38 for portions of Northern Louisiana and South Central Arkansas and the issuance of Severe Thunderstorm Watch #43 for portions of Northeast Texas, mainly south of the dryline as mentioned above. These storms will pose more of a large hail threat given the steep lapse rates in place vs a tornado threat thus the decision to go Severe Thunderstorm Watch and not Tornado Watch but per collaboration with SPC...that certainly does not mean we could not see an isolated tornado across Northeast Texas this morning. Thinking is the tornado threat will be higher across Northern Louisiana and South Central Arkansas later this morning so a new Tornado Watch will likely become necessary for areas downstream of Severe Thunderstorm Watch #43 in a few hours. 13 && .SHORT TERM... (Saturday through Sunday) Issued at 135 AM CDT Sat Mar 15 2025 Sfc dryline as of 2 AM this morning was basically paralleling the I-30 Corridor of NE TX into SW AR and had shown some instances of backing up slightly to the northwest earlier this morning but it should begin slowly advancing south and east after sunrise as our upper level trough pivots out of the Texas Hill Country and into the Middle Red River Valley. Current Tornado Watch #38 in effect until 5 AM will be allowed to expire on time and beyond this, we will need to watch for renewed convective development to our south and southwest as upper level ascent should really begin amping up near or shortly before sunrise in response to the ejecting upstream trough. The airmass to the south and east of the stalled dryline can best be described as marginally unstable attm with SBCAPE values near 1500-2000 J/KG with steep mid-level lapse rates near 8 Deg/C. With plenty of Deep Layer Bulk Shear to work along and pockets of 0-3KM SRH near 250-300 m2/s2, all modes of severe weather will be possible this morning. Assuming that the dryline behaves as progs suggest, our greatest severe weather threat area should be focused across Deep East Texas into Northern Louisiana and South Central Arkansas with the window of opportunity being mainly this morning before ending by very early afternoon at the latest across our far eastern zones as by that time, our region should become dryslotted aloft from the southwest. As the dryline advances east in advance of the upper trough axis, look for rapidly falling dewpoints which will result in rapidly falling humidity. Post dryline winds will veer around to the WSW with speeds near 10 to 20 mph with higher gusts. This again will result in an elevated Fire Danger risk today across our western half (see Fire Weather Discussion below for details). Went on the warmer side of guidance concerning temperatures today as NBM MOS has been too cool for days now and see no reason to go cooler today without a frontal passage behind the dryline today. Speaking of frontal passage, the true cold front in association with the upper trough will finally begin moving into our region from the northwest by very late this afternoon, making quick work through our region by late this evening. Cannot rule out some isolated showers in this post dryline/pre frontal airmass before skies clear areawide tonight. We will see a cool down for Sunday but nothing significant with high temperatures mostly in the 60s. 13 && .LONG TERM... (Sunday Night through Saturday) Issued at 135 AM CDT Sat Mar 15 2025 Upper ridging through the early part of next week will mean dry conditions but temperatures quickly moderate by Monday with a warming trend continuing into at least Tuesday of next week. Our next upstream trough ejects out into the Southern Plains Tuesday Night/Wed timeframe but the trough appears to be moisture starved across our region. Kept slight chance pops going for Wed across our eastern half only but this trough does not appear to have much impact on our region other than to cool us down slightly by the end the upcoming work week. 13 && .AVIATION... (00Z TAFS) Issued at 648 PM CDT Fri Mar 14 2025 Windy conditions will persist at all sites for the at least the first couple of hours of the period. However, wind speeds should rapidly diminish to around 10 kts or less before 15/06z. Showers and thunderstorms remain possible early in the period, mainly southeast of a line from KJSO to KELD, but convective coverage and impacts any individual TAF sites are very uncertain. MVFR ceilings are expected at most locations after 15/06z. Another round of convection should develop across East Texas just before sunrise and will spread east and southeast on Saturday, finally exiting to the east late in the period. Flight conditions should rapidly improve back into the VFR range from west to east as the showers and thunderstorms end. Nuttall && .FIRE WEATHER... Issued at 224 PM CDT Fri Mar 14 2025 There will be another elevated Fire Danger threat once again today across the western half of the Four State Region. This will include all of Northeast Texas, Southeast Oklahoma, the adjacent counties of Southwest Arkansas and the western third of Northwest Louisiana. While there will be a chance of wetting rain this morning across this region, rainfall amounts will be mainly near a quarter of an inch or less. Minimum afternoon humidity values will fall into the upper teens to near 30 percent across this region with west southwest to west winds sustained near 15 mph with higher gusts. Temperatures should fall off quickly this evening after sunset and winds will shift around to the northwest in the wake of a strong cold front. This should allow for rapid humidity recovery after sunset this evening and this should alleviate the elevated fire danger threat today. A Fire Danger Statement will be issued for the western half of our region to highlight this elevated Fire Danger threat today. 13 && .SPOTTER INFORMATION STATEMENT... Issued at 215 AM CDT Sat Mar 15 2025 Spotter activation will likely be needed today for the development of severe thunderstorms across portions of Deep East Texas into Northern Louisiana and South Central Arkansas this morning through very early this afternoon. && .PRELIMINARY POINT TEMPS/POPS... SHV 80 48 68 43 / 70 20 0 0 MLU 77 49 65 41 / 70 20 0 0 DEQ 75 40 65 36 / 40 20 0 0 TXK 78 44 66 42 / 40 20 0 0 ELD 76 45 65 38 / 70 20 0 0 TYR 80 45 68 45 / 40 10 0 0 GGG 80 45 68 43 / 50 10 0 0 LFK 82 48 71 44 / 70 10 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...13 LONG TERM....13 AVIATION...09
Preliminary Local Storm Report
National Weather Service Shreveport LA
1122 PM CDT Fri Mar 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM Tstm Wnd Dmg 3 WNW Patmos 33.53N 93.62W
03/14/2025 Hempstead AR 911 Call Center
Tree reported down on Hwy 29 south of Hope,
AR.
&&
16Preliminary Local Storm Report
National Weather Service Shreveport LA
1146 PM CDT Fri Mar 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1107 PM Tstm Wnd Dmg 2 NNW Bluff City 33.74N 93.14W
03/14/2025 Nevada AR 911 Call Center
Multiple trees down across roads, including
Hwy 24 east of Prescott, AR.
&&
16Preliminary Local Storm Report
National Weather Service Shreveport LA
1209 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM Tstm Wnd Dmg 2 NNW Patmos 33.54N 93.58W
03/14/2025 Hempstead AR Public
Damage to a roof and 4-wheelers, destroyed
and flipped storage buildings, all near a
home on Hempstead 57 Rd.
&&
16Preliminary Local Storm Report
National Weather Service Shreveport LA
102 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM Tstm Wnd Dmg 4 NW Patmos 33.56N 93.61W
03/14/2025 Hempstead AR Emergency Mngr
*** 1 INJ ***
Trailer house blown over south of Hope, AR.
One person taken to the hospital.
&&
16Special Weather Statement
National Weather Service Shreveport LA
132 AM CDT Sat Mar 15 2025
ARZ061-150700-
Nevada AR-
132 AM CDT Sat Mar 15 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN NEVADA COUNTY
UNTIL 2 AM CDT...
At 132 AM CDT, Doppler radar was tracking a strong thunderstorm near
Rosston, or 13 miles southeast of Prescott, moving northeast at 55
mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Rosston, Bluff City, Cale, Morris, Mount Moriah and Laneburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3383 9322 3382 9322 3383 9321 3382 9321
3382 9320 3380 9318 3381 9316 3381 9315
3382 9314 3380 9313 3379 9313 3378 9311
3378 9310 3364 9311 3355 9324 3368 9339
TIME...MOT...LOC 0632Z 226DEG 45KT 3365 9327
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
09Special Weather Statement
National Weather Service Shreveport LA
326 AM CDT Sat Mar 15 2025
TXZ149-150-150900-
Rusk TX-Cherokee TX-
326 AM CDT Sat Mar 15 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN CHEROKEE AND
SOUTHWESTERN RUSK COUNTIES UNTIL 4 AM CDT...
At 326 AM CDT, Doppler radar was tracking a strong thunderstorm 6
miles northwest of Rusk, moving east at 45 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Jacksonville, Rusk, Ponta, New Salem, Maydelle, New Summerfield,
Gallatin, Reklaw, Concord, Glenfawn, Laneville and Brachfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3209 9499 3214 9486 3185 9473 3184 9477
3184 9494 3183 9493 3183 9495 3182 9495
3182 9494 3176 9528 3195 9539
TIME...MOT...LOC 0826Z 250DEG 40KT 3186 9522
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
20The Shreveport radar (KSHV), 144 km away, was scanning. The volume nearest the first event began at 08:28 UTC.
4 hail. Local standard time, as filed.
Quarter size hail reported near the Cherokee County Airport.
Penny size hail reported southeast of Henderson via Mping.
Quarter size hail reported in the Caro community.
Quarter size hail reported just west of Carthage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, March 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1249040, 1249045, 1249048, 1249052.